MAUDE Adverse Event Report: DEPUY SPINE INC REDUCTION SHAFT; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC REDUCTION SHAFT; MISC ORTHO SURGICAL INSTR
Model Number 286735725
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is jnj representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure the surgeon was operating on a patient with very dense sclerotic bone.This was an index surgery.Proper technique was followed but the torque required to insert and adjust screws was incredibly high.During screw insertion and adjustment, several screw drivers were damaged.Fragments were generated and easily removed.There was a surgical delay of forty-five (45) minutes.There were no patient consequences.The procedure was successfully completed.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown) this complaint involves six (6) devices.This report is for (1) reduction shaft this is report 6 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION SHAFT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10672365
Report Number1526439-2020-01948
Device Sequence Number11445144
Product Code LXH
UDI-Device Identifier10705034303499
UDI-Public10705034303499
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286735725
Device Catalogue Number286735725
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/11/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REDUCTION SHAFT; UNKNOWN SCREWS; VIPER2 T20 HEXLOBE DRIVER SHAF; XPDM QUICK-CON SI POLY SCWDRVR